MAUDE Adverse Event Report: ABBOTT VASCULAR HT COMMAND 14; GUIDE WIRE

ABBOTT VASCULAR HT COMMAND 14; GUIDE WIRE
Catalog Number 2078172
Medical Device Problem Codes Off-Label Use (1494); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily tortuous, mildly calcified internal shunt located in the antebrachium.A hi-torque command 14 guide wire (gw) crossed the lesion.A non-abbott balloon was advanced over the command gw however, it failed to cross due to resistance with the gw.The command gw was then removed.Once removed from the anatomy, it was noted that the gw had become separated about 20cm from the distal end (core).The separated portion remained in the anatomy but was ultimately retrieved via a snare device.Then a v-18 gw was used to successfully complete the procedure.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned guide wire and the reported separation was confirmed.The reported difficulty to advance through a balloon catheter was unable to be confirmed due to the condition of the guide wire.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.It should be noted that the instructions for use (ifu) for the hi-torque guide wires for pta, ce/fda, states: this hi-torque guide wire is intended to facilitate the placement of balloon dilatation catheters during percutaneous transluminal angioplasty (pta), in arteries such as the femoral, popliteal and infra-popliteal arteries.The guide wire may also be used with compatible stent devices during therapeutic procedures.The guide wire may also be used to reach and cross a target lesion, provide a pathway within the vessel structure, facilitate the substitution of one diagnostic or interventional device for another, and to distinguish the vasculature.In this case, the reported violation of the ifu used in the wrong anatomy did not caused or contribute to the reported complaint.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficult to advance through the balloon catheter and guide wire separations appears to be related to operational circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT COMMAND 14
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8960642
Report Number2024168-2019-11422
Device Sequence Number19525221
Product Code DQX
UDI-Device Identifier08717648176654
UDI-Public08717648176654
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122573
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number2078172
Device Lot Number9041571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer10/28/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRAIN BALLOON CATHETER; TRAIN BALLOON CATHETER
Outcome Attributed to Adverse Event Required Intervention;